View Full Version : Weight and muscle management and exercise


kleinquantum
04-10-16, 05:36 PM
Hello all

So started taking Strattara at the start of this month. At first I loved it. A week end and I'm having second thoughts about it. I have told my doctors that I will stick to a medication to address my disorder for at least three months. As I have a long history of starting then stopping...

To get right into it.
One major. One serious. One absolutely disliked side effect is weight loss and being disabled from exercising.
I stressed to my doctor that I wanted to take medications that wouldn't effect weight. That said. With a prior history to alcohol abuse, it was a no brainer to try a non stimulant.

I cant help but notice bloating, loss of muscle tone, weakness and increased heart rate.
After doing a little bit of reading I found very contradicting information.
Some saying that your not likely to loose weight
Others have reported more weight loss then while on a more potent medication like Adderall
While medically written documents suggest that you may loose weight within the first two weeks. But after that either stop loosing weight or gain it all back....

I've come here to try to dig a little deeper and try to find a more refined answer.

My dosage is 25mg a day.... So I guess you can say my body is sensitive to it. Which is weird because while on Adderall I hit a point where 20mg doses twice a day passed right through me (being ignorant I didn't know that you wanted to hit a point where the medication became an extension of your body. this could have meant that my body was finally tolerant to Adderall in a very good way).

Reading another thread from the archives I found that one avid body builder and another road biker reported the same side effects. The body builder suggested that it was more of a water retention issue rather then weight loss. While the road biker reported after months of taking the medication She finally started to taper off on weight loss....

So I'm only a week in. They say that side effects last up too two weeks to two months. Will weight loss be something that I have to battle? frankly If that is so. I think I'd prefer to be without my medication.

P.S
The idea of switching to another medication is still on the table. Is there another medication that has the least impact to weight management?
Thank you all
Best

sarahsweets
04-11-16, 03:23 AM
Stimulants are a first line treatment for adhd. People with adhd that are not properly treated are more likely to abuse alcohol and drugs. I am an alcoholic in recovery and have taken stimulants for over 10 years. I wonder if your doc isnt aware of the research surrounding this and is making a sweeping, solid 'no' to any sort of stimulant alternative?